Alert archive / New Jersey / River Flood Warnings in 2010

River Flood Warning 60, NWS Philadelphia/Mount Holly

May 31, 2010Mercer County, New Jersey

NWS Philadelphia/Mount Holly issued this river flood warning at May 31, 2010, 6:49 PM EDT for Mercer County, New Jersey. It took effect at May 31, 2010, 8:00 PM EDT. It was in force for 15 min.

The area

The counties it named.

The facts

Issued
May 31, 2010, 6:49 PM EDT (22:49 UTC)
In effect from
May 31, 2010, 8:00 PM EDT
Expired
May 31, 2010, 8:15 PM EDT
In force
15 min
Issued by
NWS Philadelphia/Mount Holly
Flood severity
Minor

County Mercer County, NJ

The radar

The Philadelphia radar (KDIX), 45 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Assunpink Creek at Trenton (TACN4). The gauge peaked at 7.13 ft at May 31, 2010, 7:00 PM EDT.

actionminormoderate24681005/3106/0106/02
Action stage
7 ft
Minor stage
8.5 ft
Moderate stage
9.5 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01464000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

542 
WGUS41 KPHI 312249
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
649 PM EDT MON MAY 31 2010

...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE
ASSUNPINK CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS. THE 
WATER MAY BE DEEPER THAN YOU THINK IT IS.

&&

NJC021-010449-
/O.NEW.KPHI.FL.W.0060.100601T0000Z-100601T0600Z/
/TACN4.1.ER.100601T0000Z.100601T0000Z.100601T0000Z.NO/
649 PM EDT MON MAY 31 2010

THE NATIONAL WEATHER SERVICE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ASSUNPINK CREEK AT TRENTON.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:30 PM THE STAGE WAS 7.2 FEET. 
* FLOOD STAGE IS 8.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS 
  EVENING.

$$

                   FLD      OBSERVED          FORECAST
 LOCATION          STG    STG  DAY TIME       CREST

ASSUNPINK CREEK
  TRENTON          8.5    7.2  MON 630 PM     8.5  MON 8 PM 

&&

IOVINO
1 follow-up statement
852 
WGUS81 KPHI 010015
FLSPHI
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
815 PM EDT MON MAY 31 2010

...THE FLOOD WARNING IS CANCELLED FOR THE ASSUNPINK CREEK AT
TRENTON...

&&

NJC021-010045-
/O.CAN.KPHI.FL.W.0060.000000T0000Z-100601T0600Z/
/TACN4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
815 PM EDT MON MAY 31 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE ASSUNPINK CREEK AT TRENTON.
* AT 8:00 PM THE STAGE WAS 6.7 FEET AND FALLING. 
* FLOOD STAGE IS 8.5 FEET. 
* FORECAST...EVEN WITH TWO INCHES OF RAIN IN PARTS OF THE
  ASSUNPINK BASIN DURING THE LATE AFTERNOON AND EARLY
  EVENING...THE RIVER CRESTED BELOW FLOOD STAGE. AS A RESULT,
  THE WARNING HAS BEEN CANCELLED.

$$

                   FLD      OBSERVED          FORECAST
 LOCATION          STG    STG  DAY TIME       CREST

ASSUNPINK CREEK
  TRENTON          8.5    6.72  MON 8 PM      CRESTED 

&&

IOVINO

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this river flood warning went out at May 31, 3:13 PM EDT, 3 hours 36 minutes earlier.

Area forecast discussion, May 31, 3:13 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
313 PM EDT MON MAY 31 2010

.SYNOPSIS...
A BLOCKY WEATHER PATTERN IS GOING TO BE REPLACED BY A MORE
PROGRESSIVE ONE OVER THE NEXT WEEK. THE FORECAST AREA WILL BE NEAR
THE SOUTHERN PERIPHERY OF THE WESTERLY FLOW ALOFT INTO SATURDAY AND
AS SUCH A FEW FRONTAL BOUNDARIES WILL REACH, QUICKLY STALL AND THEN
MOVE BACK TO THE NORTH. COLD FRONTS SHOULD MOVE INTO THE REGION ON
TUESDAY AND FRIDAY BEFORE THEY STALL AND MOVE BACK TO THE NORTH.
A STRONGER COLD FRONTAL PASSAGE IS THEN FORECAST FOR SUNDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THE GFS INITIALIZED SLIGHTLY BETTER THAN THE WRF-NMM WITH THE 12Z
SOUNDINGS. IN TERMS OF 6HR VERIFICATION, ALL OF THE NOAM MODELS ARE
NOT WIDESPREAD ENOUGH WITH THE CONVECTION ASSOCIATED WITH THE OPENING
CLOSED LOW OVER THE SERN CONUS AND THE MESOSCALE WRF MDLS HAVE
BEEN HIT AND MISS WITH THE CONVECTION OVER THE OHIO VALLEY AND
CENTRAL APPALACHIANS. BECAUSE THE IAD SOUNDING WAS WETTER THAN THE
MODELS INITIALIZED, WE ARE CONTINUING THE TREND OF INCREASING POPS
FOR THIS EVENING AND WILL BE FOLLOWING THE GFS SHORT WAVES AND
NORTHERN AXIS OF THE FCST LLJ FOR DELINEATING POPS. THE SEA BREEZE
FRONT CONTINUES TO MAKE PROGRESS INTO NJ, MOST OF THE OBSERVED
CAPES IN THE CENTRAL AND SOUTHERN PART OF THE STATE ARE LESS THAN
2000J, SO THE PLACE WHERE IT MIGHT TRIGGER SHRAS OR TSRAS SHOULD
BE IN THE SWRN PART OF THE STATE INTO EARLY THIS EVE.

FORECAST BULK SHEAR VALUES REMAIN RATHER TAME FOR THIS AFTERNOON AND
IN TERMS OF GUSTY WINDS OR SEVERE POTENTIAL. THE BEST THING GOING IF
ONE WANTS TO CALL IT THAT IS THE INVERTED V FORECAST SOUNDINGS. AS
SUCH THE LATEST SREF OUTPUT STILL PLACES SERN PA AS THE BEST CHANCE
FOR STRONGER/SEVERE STORMS IN OUR CWA THRU ABT 00Z THIS EVE.
AFTER THAT THE POTENTIAL TURNS MORE TOWARD HEAVY RAIN PRODUCING
TSRAS VS WIND. WE BELIEVE OUR CWA WILL NOT BE ON THE SAME PAGE
WITH FORCING MECHANISMS. WHILE THEY SHOULD MAINTAIN THUNDER INTO
THE EVE AND PROBABLY INTO THE NIGHT, THEY ARE NOT COINCIDENTAL. A
LLJ IS FORECAST TO DEVELOP AND MOVE ACROSS THE SERN PART OF OUR
CWA OVERNIGHT, BUT THE GREATEST FCST THETA E AND WAA IS SUPPOSE TO
OCCUR THIS EVE. ALSO THE FCST SHORT WAVE ENHANCING THE CONVECTION
SHOULD BE IN THE CATSKILLS BY THEN. OUTSIDE OF THE MANATAWNY
BASIN IN BERKS/MONTGOMERY COUNTY, MOST OF THE FFG FOR OUR CWA IS
RATHER HIGH, SO NO WATCH IS PLANNED ATTM. WE WILL CARRY ENHANCED
STRONG WIND WORDING IN THE GRIDS THRU 7 PM AND THEN ENHANCED HEAVY
RAIN WORDING FOR THE NW HALF OF OUR CWA UNTIL THE SHORT WAVE
CLEARS.

CAN NOT SEE MINS DROPPING MUCH WITH HIER DEWPTS ADVECTING IN ALOFT
AND CLOUDS AND A BIT OF SW WIND PREVAILING. STAT GUIDANCE SEEMS TO
BE ON TO THIS AND WAS PRETTY MUCH FOLLOWED. A STICKY NIGHT FOR OUR
CWA.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
MORE OF THE FORCING MECHANISMS NOT BEING ON THE SAME PAGE ON
TUESDAY. THE LLJ IS FORECAST TO EXIT DURING THE MORNING. THERE IS
NEUTRAL LLVL WAA FORECAST. THE ENTRANCE REGION OF THE H2.5 JET AND
THE BEST FCST BULK SHEAR IS IN THE NW PART OF OUR CWA LATE IN THE
DAY, POSSIBLY TOO LATE. SREF GUIDANCE SUGGESTING BECAUSE OF THE
FORCING ALOFT (A SHORT WAVE INVOLVED TOO) THAT THIS SHOULD BE THE
BEST CHANCE FOR STG/SEVERE STORMS ALTHOUGH ONCE AGAIN THE CHANCES
ARE RELATIVELY LOW ESPECIALLY WHEN COMPARED TO THE IOWA AREA. WE
ALSO WILL HAVE ALL THE DEBRIS TO CLEAR AND NOT MUCH OF A CAP OR
FCST CIN, THUS HAVE WEAKER SHRAS OR TSRAS START BEFORE THE FRONT
ARRIVES. FCST MID LVL LAPSE RATES REMAIN SO-SO AND THE SKINNY
LOOKING FCST CAPE DOES NOT APPEAR FOREBODING. TOO MANY IFS AT THIS
POINT TO CARRY ENHANCED WORDING. WOULD LIKE TO GIVE THE MID SHIFT
THE CHANCE TO SEE HOW ALL OF THE CONVECTION OVER THE SERN CWA
MUDDIES THE CONVECTIVE POTENTIAL FOR TUESDAY. STILL GIVEN THE
LONG DAY WOULD BE PRUDENT TO CONTINUE THE TREND OF GOING ABOVE
STAT GUIDANCE FOR MAX TEMPS AS PREV SHIFT NOTED NOT TOO MANY
CLOUDY JUNE DAYS AND IT WON'T TAKE MUCH JUNE SUN TO GET TO OUR
FCST HIGH TEMPS. ITS GOING TO BE MORE DIFFICULT FOR THE SEA BREEZE
TO MAKE AN INLAND ADVANCE ON TUESDAY THAN TODAY AS THE FORECAST
WINDS ABOVE THE BOUNDARY LAYER WILL BE STRONGER FROM THE SW VS
PRETTY MUCH LIGHT AND VARIABLE TODAY.

SREF GUIDANCE SUGGESTING A SHARPER CDFNTL PASSAGE THAN EITHER OF OUR
OPERATIONAL MODELS WHICH LOOKS OK GIVEN WE ARE FCST TO BE IN THE
WESTERLIES AT 500MB. WE MADE NO CHANGE TO THE PROGRESSION OF PCPN
TUE NGT. KEPT WED PCPN FREE AS THE FCST MOISTURE SHOULD BE A
LIMITING FACTOR. FCST 850MB TEMPS AND 1000-850 TEMPS SUPPORT STAT
GUIDANCE.

WEDNESDAY NIGHT AND THURSDAY ARE MIRRORING SUNDAY NIGHT AND TODAY TO
A CERTAIN EXTENT WITH DECENT WAA FORECAST DURING THE DAY ON
THURSDAY. THE GENERAL MODEL TREND HAS BEEN FOR A SLIGHTLY FASTER CFP
OVER THE LAST COUPLE OF DAYS. THIS SEEMS LOGICAL GIVEN THAT THE
FORECAST FLOW IS PROGRESSIVE. SO WE DID INCREASE THE POPS AND
EXTENDED THEM FARTHER TO THE SOUTH WI OUR CWA FOR THE DAY ON
THURSDAY. THURSDAY SHOULD HAVE SIMILAR TEMPERATURE AND DEW POINT
LEVELS AS TODAY. THE GFS IS WARMER THAN THE WRF-NMM BY THIS
FORECAST JUNCTURE, BUT GIVEN HOW LITTLE COOLING WE ARE EXPECTING
CENTERED AROUND WEDNESDAY, THE MEX MOS MAX TEMPS APPEAR
REASONABLE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
A FRONTAL BOUNDARY FROM THE NORTHWEST IS EXPECTED TO DROP INTO OUR
REGION ON THURSDAY NIGHT AND FRIDAY. WITH THE UPPER PATTERN FORECAST
TO BECOME ZONAL FOR THE LATE PART OF THE WEEK INTO SATURDAY, THE
FRONT SHOULD NOT HAVE MUCH OF A PUSH BEHIND IT. AS A RESULT, WE ARE
EXPECTING THE BOUNDARY TO EITHER STALL OR DISSIPATE OVER OUR REGION.
IN EITHER CASE, WE WILL INTRODUCE CHANCE POPS TO OUR NORTHERN
COUNTIES ON THURSDAY NIGHT AND CARRY CHANCE POPS EVERYWHERE FOR
FRIDAY. WE WILL LINGER CHANCE POPS INTO FRIDAY EVENING, MAINLY IN
OUR SOUTHERN COUNTIES.

ISOLATED CONVECTION IS POSSIBLE ON SATURDAY WITH THE REMNANTS OF THE
FRONTAL BOUNDARY NEARBY, SO WE WILL CARRY SLIGHT CHANCE POPS.

A SHORT WAVE IS EXPECTED TO PASS OVER THE GREAT LAKES REGION ON
SUNDAY. THE FEATURE IS THEN FORECAST TO PASS ACROSS THE NORTHEASTERN
STATES IN THE SUNDAY NIGHT INTO MONDAY TIME FRAME. THE SHORT WAVE
MAY PROVIDE ENOUGH OF A PUSH TO CAUSE A COLD FRONT FROM THE
NORTHWEST TO MAKE ITS WAY THROUGH OUR REGION. WE WILL INCLUDE CHANCE
POPS FOR SHOWERS AND THUNDERSTORMS FOR SUNDAY AFTERNOON INTO SUNDAY
NIGHT, OUT AHEAD OF THE COLD FRONT.

IF THE COLD FRONT CLEARS OUR REGION, WE WILL SEE DRY WEATHER
CONDITIONS FOR MONDAY.

IT LOOKS AS THOUGH MAXIMUM TEMPERATURES WILL BE MAINLY IN THE 80S
FOR FRIDAY, SATURDAY AND SUNDAY, WITH OVERNIGHT LOWS IN THE 60S AND
LOWER 70S. IT MAY BE A BIT COOLER FOR MONDAY.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDS ARE GENLY EXPECTED THROUGH THE NIGHT WITH A COMBINATION OF
HIGH CLOUDS AND CU OVER MOST LOCATIONS.  HOWEVER, LATEST RADAR
IMAGERY SHOWED SOME ISOLATED TSTMS OVER THE REGION.  WHILE THE
CHANCES OF THEM HITTING ANY PARTICULAR AIRPORT ARE LOW, IT CAN NOT
BE RULED OUT.  SINCE AREAL COVERAGE AND CONFIDENCE ARE LOW, WILL
HANDLE THIS SCENARIO WITH AMENDMENTS.

AFTER SUNSET, AREAL COVERAGE OF ANY STORMS SHOULD DECREASE.  SWLY
WINDS WILL REMAIN AROUND 10 KTS DURG THE DAY AND DROP A0B 10 KTS
OVERNIGHT.  WINDS WILL BECOME MORE WSW ON TUESDAY AND INCREASE AS
HIGH AS 15 KTS DURG THE DAY.  THERE IS A BETTER CHC OF MORE
WIDESPREAD TSTMS ON TUESDAY AS A CDFNT APPROACHES THE REGION.
HOWEVER, THERE IS STILL SOME UNCERTAINTY AS TO EXACT TIMING AND AREAL
COVERAGE.  OBVIOUSLY, ANY TSTMS COULD BRING MVFR AND IFR CONDS, AND
HAVE STARTED TO MENTION THEM IN THE TAF PKG.

OUTLOOK...
HIGH PRESSURE WILL BRING A RETURN TO FAIR WEATHER WITH GOOD FLYING
CONDITIONS WEDNESDAY INTO THURSDAY BEFORE ANOTHER, AND STRONGER,
FRONT MOVES IN LATE IN THE WEEK.

&&

.MARINE...
TRANQUIL CONDS REMAIN IN PLACE OVER THE AREA WATERS ON THIS LAST DAY
OF THE HOLIDAY WEEKEND.  WINDS ARE LIGHT AND SEAS ARE GENLY AROUND 2
FT.  EXPECT THE QUIET WX TO REMAIN OUTSIDE OF ANY TSTMS.

WITH THE APPROACH OF THE AFOREMENTIONED CDFNT, WINDS AND SEAS WILL
INCREASE ON TUESDAY.  LATEST WAVEWATCH DATA INDICATES THAT SEAS MAY
HIT 5 FT TUESDAY AFTN.  HOWEVER, OTHER MDL GUIDANCE KEEPS WINDS
BELOW CRITERIA, SO ITS PSBL THE SEAS ARE OVERDONE.  NOT A LOT OF
CONFIDENCE ON HOW THIS WILL ALL PLAY OUT, SO FOR NOW WILL REFRAIN
FROM ISSUING ANY FLAGS. THE CDFNT WILL ALSO BRING MORE WIDESPREAD
SHOWERS AND TSTMS WHICH COULD INCREASE WINDS AND SEAS AS WELL.

HIGH PRESSURE WILL RETURN WEDNESDAY INTO THURSDAY, BEFORE ANOTHER
CDFNT APPROACHES THURSDAY NIGHT OR FRIDAY.  ADDITIONAL MARINE FLAGS
MAY BE NEEDED AT THAT POINT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GIGI
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...IOVINO
AVIATION...NIERENBERG
MARINE...NIERENBERG
Hazardous weather outlook, May 31, 4:46 PM EDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
446 PM EDT MON MAY 31 2010

NJZ001-007>010-012>015-PAZ054-055-060>062-067>069-012100-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-
446 PM EDT MON MAY 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

ANY THUNDERSTORMS THAT DEVELOP MAY GENERATE GUSTY WINDS MAINLY
INTO EARLY THIS EVENING. HEAVY DOWNPOURS AND SOME POOR DRAINAGE
FLOODING ARE POSSIBLE INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG THUNDERSTORMS AND POSSIBLY SOME ISOLATED SEVERE THUNDERSTORMS
ARE POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ070-071-012100-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
446 PM EDT MON MAY 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG THUNDERSTORMS AND POSSIBLY SOME ISOLATED SEVERE THUNDERSTORMS
ARE POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-012100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
446 PM EDT MON MAY 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE COULD BE SOME STRONG THUNDERSTORMS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 31, 4:37 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
437 PM EDT MON MAY 31 2010

NJZ009-010-012-015-312115-
HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-SOMERSET NJ-
437 PM EDT MON MAY 31 2010

...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
HUNTERDON...MERCER...MIDDLESEX AND SOMERSET COUNTIES...

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ABOUT 3 MILES NORTHWEST OF TRENTON...MOVING
NORTHEAST AT 15 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS, AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4056 7456 4034 7433 4016 7472 4038 7495

FORECASTER: GORSE
Special weather statement, May 31, 4:56 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
456 PM EDT MON MAY 31 2010

NJZ009-010-012-015-312145-
HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-SOMERSET NJ-
456 PM EDT MON MAY 31 2010

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
HUNTERDON...MERCER...MIDDLESEX AND SOMERSET COUNTIES...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS IN MERCER COUNTY CAPABLE OF
PRODUCING WIND GUSTS TO 50 MPH AND HAIL TO THE SIZE OF
DIMES...MOVING NORTHEAST AT 25 MPH.

VERY HEAVY RAIN WILL FALL FROM THIS STORM, AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4019 7460 4040 7488 4065 7446 4061 7442
      4059 7444 4060 7440 4051 7429 4051 7428
      4050 7428 4050 7427 4047 7427 4045 7422

FORECASTER: GORSE
Special weather statement, May 31, 5:03 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
503 PM EDT MON MAY 31 2010

PAZ069-312200-
BUCKS PA-
503 PM EDT MON MAY 31 2010

...A STRONG THUNDERSTORM WILL AFFECT LOWER BUCKS COUNTY...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
HAIL TO THE SIZE OF DIMES 7 MILES SOUTHWEST OF TRENTON...MOVING
NORTHEAST AT 25 MPH.

VERY HEAVY RAIN WILL FALL FROM THIS STORM, AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4024 7484 4015 7473 4009 7492 4017 7502

FORECASTER: GORSE
Special weather statement, May 31, 5:18 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
518 PM EDT MON MAY 31 2010

NJZ010-012>015-PAZ069-312200-
BUCKS PA-EASTERN MONMOUTH NJ-MERCER NJ-MIDDLESEX NJ-SOMERSET NJ-
WESTERN MONMOUTH NJ-
518 PM EDT MON MAY 31 2010

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT
BUCKS...MERCER...MIDDLESEX...MONMOUTH AND SOMERSET COUNTIES...

AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS TRACKING ACROSS THE AREA...MOVING
NORTHEAST AT 30 MPH. THESE STORMS ARE CAPABLE OF PRODUCING WIND
GUSTS TO 50 MPH AND HAIL TO THE SIZE OF DIMES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY.

AS OF 515 PM, TRAINED WEATHER SPOTTERS REPORTED HALF INCH DIAMETER
HAIL WITH THESE STORMS FROM LOWER BUCKS COUNTY TO MERCER COUNTY.

LAT...LON 4019 7399 4018 7469 4012 7485 4031 7487
      4066 7443 4066 7440 4059 7444 4060 7431
      4059 7429 4060 7423 4059 7420 4047 7426
      4044 7420 4046 7412 4041 7399 4046 7401
      4040 7395

FORECASTER: GORSE
Special weather statement, May 31, 6:01 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
601 PM EDT MON MAY 31 2010

NJZ012>015-312245-
EASTERN MONMOUTH NJ-MERCER NJ-MIDDLESEX NJ-WESTERN MONMOUTH NJ-
601 PM EDT MON MAY 31 2010

...A CLUSTER OF STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT
MERCER...MIDDLESEX AND MONMOUTH COUNTIES...

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO
50 MPH AND HAIL TO THE SIZE OF DIMES. THESE STORMS WILL MOVE ACROSS
THE REGION FROM WEST TO EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY.

THESE STORMS HAVE HAD A HISTORY OF PRODUCING HAIL TO HALF INCH IN
DIAMETER. ALSO, VERY HEAVY RAIN WILL FALL FROM THESE STORMS, AND
WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.

LAT...LON 4012 7402 4017 7425 4015 7455 4050 7432
      4050 7426 4047 7427 4045 7422 4046 7412
      4041 7399 4044 7402 4047 7401 4047 7399
      4046 7398 4041 7396 4032 7396

FORECASTER: GORSE
Special weather statement, May 31, 6:44 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
644 PM EDT MON MAY 31 2010

NJZ012>015-312345-
EASTERN MONMOUTH NJ-MERCER NJ-MIDDLESEX NJ-WESTERN MONMOUTH NJ-
644 PM EDT MON MAY 31 2010

...STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT PORTIONS OF
MERCER...MIDDLESEX AND MONMOUTH COUNTIES...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM EASTERN MERCER COUNTY TO MONMOUTH
COUNTY...MOVING EAST AT 25 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING WIND GUSTS TO AROUND 40 MPH AND HAIL TO THE SIZE OF DIMES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY.

ALSO, VERY HEAVY RAIN WILL FALL FROM THESE STORMS, AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.

LAT...LON 4016 7400 4014 7402 4017 7431 4016 7455
      4029 7459 4044 7408 4041 7399 4045 7402
      4047 7399 4045 7398 4041 7396 4032 7396

FORECASTER: GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 4:30 PM EDTSpecial Weather StatementPHIMonmouth45 min
May 31, 4:37 PM EDTSpecial Weather StatementPHIMercer38 min
May 31, 4:56 PM EDTSpecial Weather StatementPHIMercer, Middlesex49 min
May 31, 5:03 PM EDTSpecial Weather StatementPHIMercer57 min
May 31, 5:18 PM EDTSpecial Weather StatementPHIMercer, Middlesex, Monmouth42 min
May 31, 5:40 PM EDTAreal Flood AdvisoryPHIMercer, Middlesex110 min
May 31, 6:01 PM EDTSpecial Weather StatementPHIMonmouth44 min
May 31, 6:44 PM EDTSpecial Weather StatementPHIMonmouth61 min

Nearby

River Flood Warnings in New Jersey, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.